Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 22, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 22, 2017, 2:37 PM EDT for 6 counties in Virginia. It was in force for 53 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2017, 2:37 PM EDT (18:37 UTC)
- Expired
- Apr 22, 2017, 3:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Bedford County, VA, Campbell County, VA, City of Lynchburg, VA, Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 105 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:44 PM EDT | TSTM WND DMG | 1 Nne Hurt, VA | ONE TREE DOWN ON GRIT ROAD NEXT TO POWER PLANT ENTRANACE |
| Apr 22, 2:44 PM EDT | TSTM WND DMG | 2 Nne Hurt, VA | ONE TREE DOWN ON STONE MILL ROAD |
| Apr 22, 2:59 PM EDT | HAIL 1 | Gladys, VA | QUARTER SIZED HAIL...REPORT RELAYED VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
987
WUUS51 KRNK 221837
SVRRNK
VAC011-019-031-083-143-680-221930-
/O.NEW.KRNK.SV.W.0022.170422T1837Z-170422T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
237 PM EDT SAT APR 22 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Southwestern Appomattox County in central Virginia...
Campbell County in central Virginia...
Northeastern Pittsylvania County in south central Virginia...
Northwestern Halifax County in south central Virginia...
Southeastern Bedford County in south central Virginia...
The south central City of Lynchburg in central Virginia...
* Until 330 PM EDT
* At 236 PM EDT, severe thunderstorms were located along a line
extending from near Evington to near Leesville, moving east at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lynchburg...
Altavista...
Appomattox...
Hurt...
and Brookneal.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3694 7893 3700 7951 3734 7936 3738 7878
TIME...MOT...LOC 1836Z 268DEG 25KT 3726 7938 3706 7943
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
174
WWUS51 KRNK 221858
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
258 PM EDT SAT APR 22 2017
VAC019-680-221907-
/O.CAN.KRNK.SV.W.0022.000000T0000Z-170422T1930Z/
Bedford VA-City of Lynchburg VA-
258 PM EDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BEDFORD AND THE
SOUTH CENTRAL CITY OF LYNCHBURG IS CANCELLED...
The storms which prompted the warning have weakened. Therefore, the
warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3694 7893 3699 7941 3707 7938 3716 7921
3733 7915 3738 7878
TIME...MOT...LOC 1857Z 278DEG 40KT 3727 7910 3699 7920
$$
VAC011-031-083-143-221930-
/O.CON.KRNK.SV.W.0022.000000T0000Z-170422T1930Z/
Appomattox VA-Campbell VA-Pittsylvania VA-Halifax VA-
258 PM EDT SAT APR 22 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR OUTHWESTERN APPOMATTOX...CAMPBELL...NORTHEASTERN PITTSYLVANIA
AND NORTHWESTERN HALIFAX COUNTIES...
At 257 PM EDT, severe thunderstorms were located along a line
extending from Rustburg to near Straightstone, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Altavista...
Appomattox...
Hurt...
Brookneal...
and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3694 7893 3699 7941 3707 7938 3716 7921
3733 7915 3738 7878
TIME...MOT...LOC 1857Z 278DEG 40KT 3727 7910 3699 7920
HAIL...1.00IN
WIND...60MPH
$$
DS225
WWUS51 KRNK 221928
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
328 PM EDT SAT APR 22 2017
VAC011-031-083-143-221937-
/O.EXP.KRNK.SV.W.0022.000000T0000Z-170422T1930Z/
Appomattox VA-Campbell VA-Pittsylvania VA-Halifax VA-
328 PM EDT SAT APR 22 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN
APPOMATTOX...CAMPBELL...NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN
HALIFAX COUNTIES WILL EXPIRE AT 330 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
and heavy rain are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 900 PM EDT for
central and south central Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3694 7893 3699 7941 3707 7938 3716 7921
3733 7915 3738 7878
TIME...MOT...LOC 1927Z 268DEG 25KT 3728 7885 3700 7895
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:52 PM EDT, 45 minutes earlier.
Area forecast discussion, Apr 22, 1:52 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 152 PM EDT Sat Apr 22 2017 .SYNOPSIS... A frontal boundary will stall out across our area through Saturday with several waves of low pressure moving along it. Will see a wet pattern with periods of moderate to heavier showers through Monday morning. The front moves southeast by Sunday night into Monday, with high pressure building in Tuesday. && .NEAR TERM /THROUGH TONIGHT/... As 1225 AM EDT Saturday... SPC in the day one convective outlook has placed a small area of slight risk for severe storms along the va/nc border. This is where the environment is undergoing strong diabatic heating with some sunshine. MLCAPE were near 1000 to 2000 J/kg across southeast portions of Forecast area. HRRR still seems to capture storm development for early afternoon quite well. Will make some minor changes in isc grids. As of 1003 AM EDT Saturday... Initial batch of convection associated with shortwave lifting northeast across northwest portion of Forecast area this morning. On a positive note, the heavier rains from yesterday and early this morning had falling south of first round of precipitation and its movement. Refer to latest PNS for rainfall details. For the morning update, adjusted pops and weather with latest radar images and trends, then shaped pops to HRRR for morning into this afternoon which captured the convection the best. The rain will be heavy at times today into tonight, but the timing and location of axis of heavier precipitation is a challenge. Will hold off on any flood headlines until we see how the convection evolves. Any training convection over the same basins could produce pockets of flash flooding. As noted in SWODY1, portions of Forecast area have a marginal potential for severe weather this afternoon. Scattered thunderstorms are expected to develop near the front this afternoon and move eastward across this region into tonight. Surface flow is weak and expected to veer over the warm sector ahead of the front, and this may yield favorable hodographs for supercells. The main threats will be damaging winds and hail. Adjusted temperatures with latest surface obs and trended towards glamp which covered the warmer temperatures in the south. High temperatures will range from near 60 degrees in the north to the upper 70s in the south. More changes later... As of 320 AM EDT Saturday... Forecast still looking wet, but timing of front moving southward into NC has slowed and will have to wait for deep convection and any sfc wave to move east of the piedmont this afternoon to sink the front further south. With this in mind, have upped temperatures a little in the southern 2/3rds of the CWA, despite the fact that we will be mostly cloudy to overcast with occasional showers. With increase in temps, thunderstorm chance start to increase further north. CAMs showing some decent deep convection forming along/near the Blue Ridge by early afternoon thine shifting east to the piedmont by 21z. The Storm Prediction Center has bumped the marginal risk northward to give most of the CWA an isolated svr threat. Severe parameters point toward potential supercell/multicell structures given the frontal boundary and shear in place, though thermodynamics and shear are not that great, cannot rule out isolated wind damage threat, especially southeast toward Danville/Yanceyville. The bigger concern will be heavy rainfall. Fortunately most of the rain yesterday and this morning has not been constant. Heavier amounts did fall over the Mountain Empire into the NC mountains, and this will need to be watched later today. At the moment think enough of a break between this mornings activity which is light, and convection this afternoon to allow the rain to soak into the ground and cause any streams to recede. As convection forms, a flash flood watch may be needed if storms train any, though storm motion looks to be accelerated enough to prevent long duration heavy rainfall. Look for a southward shift in showers this evening, then as next upper trough moves east into West TN while sfc low shifts to east TN a gradual shift northward may take place though all of the CWA should see rain in this time frame. Any thunderstorms will be fading after early evening in the south. With wedge front sinking southward this evening, an uptick in northeast winds will occur, especially in the piedmont/foothills of VA. Lows tonight will be cooler in the mid 40s to lower 50s. Rainfall amounts today/tonight will average around 1 inch, with locally higher amounts likely to 1.5 to 2 inches possible. && .SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/... As of 330 AM EDT Saturday... Guidance is in fairly good agreement continuing to advertise widespread significant rainfall through the weekend. A strong wedge of high pressure will remain in place as a slow moving upper closed low digs through the southeast US and drives low pressure through SC and GA Sunday into Monday. This will generate abundant isentropic lift as persistent low level southeasterly flow provides deep moisture transport over the top of the wedge. Multi-day QPF totals will be near 4 inches east of the Blue Ridge, with 2 to 3 inch amounts to the west. If this amount of rainfall occurs it will be sufficient to push area waterways out of their banks, but will hold off on any watches at this time until more exact timing and placement of heavy precipitation presents itself. The slow movement of the low as it spins off the coast will allow for only very slow improvement as precipitation gradually tapers off west to east Monday and Tuesday. Temperatures in the wedge will be a solid 10 to 20 degrees below normal on Sunday. Combined with a stiff northeast breeze and lots of rainfall, it will be feeling most unpleasant. Temperatures will slowly moderate through the first part of next week with readings approaching normal by Tuesday. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... As of 312 AM EDT Saturday... A long wave upper trough will develop over the western and central United States Wednesday and Thursday. This will steer the remnants of our weekend storm system up the East Coast. Wide spread in the long range guidance solutions after Thursday but overall looks like 500MB pattern is amplifying with troughing in the west and ridging in the east. Models have a cold front stalling through the central United States Wednesday through Friday, with the GFS on the east side of the differing solutions. Given the building southeast ridge at the end of next week WPC preference was closer the the 00Z ECMWF This keeps the Mid Atlantic region dry Wednesday through Friday with above normal temperatures. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 152 PM EDT Saturday... Poor Flying conditions expected during the taf period with showers and thunderstorms with pockets of low clouds and fog. Quickly changing conditions and gusty winds are possible near convection. MVFR conditions with pockets of IFR in convection will prevail this afternoon into tonight, as the cold front drops southeast. Some strong to severe storms may be possible along the Virginia and North Carolina border. The KDAN has the best chance for a stronger storm this afternoon into tonight. Tonight into Sunday morning, keeping showers around with less thunder along with vsbys in the MVFR to IFR range as well as cigs. Winds shift from the southeast to southwest to northeast as cold front sags south behind first area of convection late this afternoon. Beyond midnight expect off and on rain heavy at times, with generally sub-VFR conditions. IFR conditions will become more widespread Sunday into Sunday evening. Low to moderate confidence in ceilings, visibilities and winds during the taf period. Extended Aviation Discussion... No change in the pattern and looking wet with predominant sub- VFR Sunday night into Monday, with finally some improvements from west to east Tuesday. Drier and warmer mid to late next week so mainly VFR after early week. Some moisture may return towards the end of the week. && .HYDROLOGY... As of 330 AM EDT SATURDAY... After 4 to 5 days straight days this week with spotty mainly light rainfall across the area, we are still looking at the possibility of a more significant hydro event this weekend. Despite the semi-wet week, antecedent conditions are fairly dry across the eastern 2/3 of the CWA and generally about normal in the west. Moderate drought is still depicted on the U.S. Drought Monitor across much of the piedmont and Abnormally Dry over most of the Blue Ridge and surrounding area with near normal conditions in the west. This suggests that we can absorb more water than might be typical. 3-hour flash flood guidance from the River Forecast Centers ranges generally from about 1.5 inches in the west up to around 3 to 3.5 inches in the west, reflecting well the drier conditions east of the mountains. A slight risk for convective rainfall exceeding flash flood guidance was issued by WPC earlier for Day 2 and Day 3 (through 12z Monday). Pockets of minor advisory-type flooding cannot be ruled out in convective storms which will be more likely today and Sunday and further south in the CWA where instability may be much higher. Any training convection over the same basins could produce pockets of flash flooding. At this point the river forecast is purely QPF based. Model QPFs have shown some decent run-to-run consistency over the last few cycles providing more confidence that this will fulfill expectations. Current WPC QPF in the day 1-3 period (today through early Monday) period is generally about 2 to 4 inches, with the bulk of it falling Saturday and Sunday and current WFO grids are close to these numbers. The prolonged nature of the rainfall (48 to 72 hours) will lessen the risk of serious river flooding (and flash flooding) as runoff will be more spread out and less efficient. The two best St. Louis University CIPS analogs to this event are April 9-12, 2003 and March 28-30, 2010 both of which featured upper lows over the southeastern U.S. Both events resulted in minor to moderate river flooding on the Dan River but not on the New, James, upper Tennessee or upper Roanoke Rivers. Ensemble river forecasts from the GEFS ensemble are also highlighting the Dan and portions of the Roanoke basins as the most likely to flood, suggesting a greater likelihood for moderate or higher flooding but the NAEFS has been consistently showing lower probabilities. The situation will be monitored closely on future shifts for a possible Flood Watch. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...WP NEAR TERM...KK/WP SHORT TERM...MBS LONG TERM...AMS/MBS AVIATION...KK/WP HYDROLOGY...MBS/PC
Hazardous weather outlook, Apr 22, 4:16 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 416 AM EDT Sat Apr 22 2017 NCZ001-002-018-VAZ007-009>018-022-023-WVZ042>044-230830- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Roanoke-Botetourt-Mercer- Summers-Monroe- 416 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Heavy rain showers and thunderstorms will occur this afternoon and evening. Localized flooding is possible. In addition a few storms could bring isolated wind damage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged period of moderate to heavy rain is possible Sunday through Monday. This may lead to minor flooding on streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>034-043>045-058-059-230830- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Henry-Pittsylvania-Campbell-Halifax-Charlotte- 416 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...Today and tonight. Thunderstorms this afternoon may become severe with isolated damaging winds and hail possible. Localized flooding will also be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged period of moderate to heavy rain is possible Sunday through Monday. This may lead to minor flooding on streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ019-020-024-035-046-047-WVZ507-508-230830- Alleghany VA-Bath-Rockbridge-Amherst-Appomattox-Buckingham- Eastern Greenbrier-Western Greenbrier- 416 AM EDT Sat Apr 22 2017 This Hazardous Weather Outlook is for central Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Today and tonight. Heavy downpours this afternoon and tonight could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A prolonged period of moderate to heavy rain is possible Sunday through Monday. This rain may lead to minor flooding on streams and rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 22, 1:52 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
152 PM EDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM DEBRIS FLOW 2 ENE RICHLANDS 37.11N 81.76W
04/22/2017 TAZEWELL VA 911 CALL CENTER
ON MIDDLE CREEK RD NEAR CEDAR BLUFFS AREA
&&
JRUCKMANLocal storm report, Apr 22, 1:58 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
158 PM EDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM DEBRIS FLOW 4 W RICHLANDS 37.09N 81.87W
04/22/2017 RUSSELL VA 911 CALL CENTER
ON SWORDS CREEK RD NEAR THE COUNTY LINE
&&
JRUCKMANSpecial weather statement, Apr 22, 2:02 PM EDT, 35 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 202 PM EDT SAT APR 22 2017 VAZ032-033-043-221900- Henry-Franklin-Patrick- 202 PM EDT SAT APR 22 2017 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN HENRY...SOUTH CENTRAL FRANKLIN AND NORTHEASTERN PATRICK COUNTIES AND THE CITY OF MARTINSVILLE... At 202 PM EDT, a strong thunderstorm was located near Buffalo Ridge, moving east at 25 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Martinsville... Stuart... Bassett... Woolwine... and Villa Heights. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3665 8040 3678 8036 3686 7984 3661 7981 TIME...MOT...LOC 1802Z 263DEG 22KT 3672 8033 AS
Local storm report, Apr 22, 2:17 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
217 PM EDT SAT APR 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM LIGHTNING 5 NNW LAUREL SPRINGS 36.48N 81.28W
04/22/2017 ALLEGHANY NC FIRE DEPT/RESCUE
LIGHTNING STRIKE SET ATREE ON FIRE THAT FELL OVER ONTO US
221 NEAR RTE 113
&&
JRUCKMANSpecial weather statement, Apr 22, 2:20 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
220 PM EDT SAT APR 22 2017
NCZ003-004-VAZ032-221845-
Stokes-Surry-Patrick-
220 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN
SURRY...NORTHWESTERN STOKES AND SOUTHWESTERN PATRICK COUNTIES...
At 220 PM EDT, a strong thunderstorm was located over Mount Airy,
moving east at 30 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Mount Airy...
Flat Rock...
Francisco...
Ararat...
and Cana.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3650 8066 3656 8067 3656 8061 3659 8061
3660 8062 3661 8059 3664 8039 3649 8034
TIME...MOT...LOC 1820Z 264DEG 26KT 3654 8062
DSSpecial weather statement, Apr 22, 2:22 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
222 PM EDT SAT APR 22 2017
NCZ003-221845-
Surry-
222 PM EDT SAT APR 22 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN SURRY COUNTY...
At 222 PM EDT, a strong thunderstorm was located over Mountain Park,
moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Mount Airy...
Dobson...
Mountain Park...
Level Cross...
and White Plains.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3636 8090 3637 8092 3636 8092 3639 8095
3645 8096 3649 8065 3635 8062 3635 8090
TIME...MOT...LOC 1822Z 264DEG 26KT 3640 8089
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 12:31 PM EDT | Special Weather Statement | RNK | City of Roanoke | 44 min |
| Apr 22, 1:40 PM EDT | Special Weather Statement | RNK | Franklin | 65 min |
| Apr 22, 2:02 PM EDT | Special Weather Statement | RNK | Patrick, City of Martinsville | 58 min |
| Apr 22, 2:20 PM EDT | Special Weather Statement | RNK | Patrick | 25 min |
| Apr 22, 2:41 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Apr 22, 2:54 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 23 min |
| Apr 22, 3:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Apr 22, 3:09 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Henry, Pittsylvania | 51 min |
| Apr 22, 3:15 PM EDT | Special Weather Statement | RNK | Charlotte | 45 min |
| Apr 22, 4:00 PM EDT | Special Weather Statement | RNK | Halifax, City of Danville | 30 min |
| Apr 22, 4:06 PM EDT | Tornado Warning | RNK | Charlotte, Halifax | 24 min |
| Apr 22, 4:11 PM EDT | Flood Watch | RNK | Amherst, Appomattox, Bedford, Bland, Botetourt, Campbell and 27 more | 64 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.